Recall Announced! Another Tea Containing Dangerous Drugs! - MedWaste Management Recall Announced! Another Tea Containing Dangerous Drugs! - MedWaste Management

Medical Waste and the Healthcare Industry Blog

Stay tuned to our blog for timely updates and insights into the ever-evolving landscape of medical waste news and developments.

Notogensing Tea Recall

Recall Announced! Another Tea Containing Dangerous Drugs!

Earlier this week, we updated you on an urgent Himalayan Pain Relief Tea recall. The FDA issued the recall after testing revealed that the tea contains undeclared drugs, Diclofenac and Dexamethasone.

Now, another company that marketed their tea as a natural pain reliever for gout is under fire for the inclusion of Diclofenac and Dexamethasone in their formula. The FDA has not authorized the use of the drugs in these teas and selling them without declaring their presence is dangerous for consumers as they may cause serious health outcomes, including death.

Consumers are advised to check their teas carefully and determine if their product is included in the recall.

As of the writing of this notice, the FDA has not reported any adverse events related to this recall.

SUMMARY

Date of Recall:

Announced: December 14, 2023

Public Notification: December 15, 2023

Name(s) of Drug:

Notoginseng Formula Special Gout Granule

Company Name:

8th Avenue Pharmacy

Drug Indication:

Pain

Gout

Notogensing Recall

Recall Product Description

Notoginseng Formula Special Gout Granule was distributed at 8th Avenue Pharmacy in Brooklyn, New York, and nationwide online pharmacies through www.amazon.com, www.shopify.com, and www.ebay.com. The product comes packaged in an orange and white box containing 10 individual tea bags.

Reason for Recall

The tea manufacturer failed to disclose the presence of Diclofenac and Dexamethasone within their tea formula, putting consumers at risk of serious side effects. These drugs require a prescription and careful maintenance by a medical professional for use and are not approved for use in over-the-counter remedies.

Ingestion of these drugs without the guidance of a healthcare professional is extremely dangerous. Additionally, sudden discontinuation of the use of Dexamethasone can lead to poor health outcomes. It is highly recommended that any consumer who has ingested this drug-containing tea seek medical advice immediately and before making any changes.

Recall Impacts

Consumers who have ingested this tea have also ingested two undeclared drugs that can lead to serious health outcomes.

Diclofenac is an NSAID pain reliever that can cause severe damage to a user’s gastrointestinal tract, leading to serious bleeding events. It also increases the risk of heart attack and stroke when misused. Included below is a list of symptoms to monitor for. If you experience any of the symptoms listed, seek medical attention immediately.

Gastrointestinal bleeding symptoms may include:
    • Black Stools
    • Tarry Stools
    • Blood in Stools
    • Abdominal Cramping
    • Pale Skin
    • Shortness of Breath
    • Fainting
    • Tiredness
    • And more…
Symptoms of Heart Attack may include:
    • Chest Pain
    • Left Arm Pain
    • Neck Pain
    • Shortness of Breath
    • Sweating
    • Nausea
    • Vomiting
    • Abnormal Heartbeat
    • And more…
Symptoms of Stroke may include:
    • Sudden change in Balance
    • Sudden change in Vision
    • Drooping of one side of your face
    • Arm or leg weakness
    • Sudden change in Speech
    • And more…

Dexamethasone is a corticosteroid used to treat inflammatory conditions. Improper use can lead to an inability to fight infections, high blood sugar levels, muscle injuries, and psychiatric symptoms. Included below is a list of symptoms to monitor for. If you experience any of the symptoms listed, seek medical attention immediately.

Decreased Ability to Fight Infections, symptoms may include:
    • Unhealing wounds
    • Prolonged illness
    • Frequent illnesses
    • Unexplained weight loss
    • Severe illness from common infections
    • Illnesses that don’t respond to treatment
    • And more…
High Blood Sugar levels may cause symptoms such as:
    • Increased thirst
    • Frequent urination
    • Dry mouth
    • Blurry Vision
    • Unexplained weight loss
    • Frequent infections
    • Tiredness
    • And more…
Psychiatric Symptoms may include:
    • Depression
    • Mania
    • Sleep Disturbances
    • And more…

Combining either of these medications with other medications can lead to serious side effects, including death. Furthermore, sudden discontinuation of Dexamethasone can also lead to serious health outcomes and should only be done under the guidance of a health professional. If you have ingested this tea, you should seek the advice of your physician immediately and before making any changes.

Sudden discontinuation of Dexamethasone may lead to:
    • Nausea
    • Vomiting
    • Diarrhea
    • Weight Loss
    • Weakness
    • Tiredness
    • Headache
    • Fever
    • And more…

Recall Lot Information

Consumers should examine their tea stock to verify if their tea is included in the recall. There is no need to compare lot, NDC, or batch numbers if it is. This recall includes ALL LOTS. Each tea packet is printed with a barcode and the number 6952115888087. See below for further instructions if your tea is included in this recall.

Have you found that your tea is part of the recall? Here’s what you should do:

Consumers

  1. Immediately notify your doctor of your consumption of the tea. SEEK ADVICE BEFORE MAKING ANY CHANGES.
  2. Monitor your health for any adverse symptoms and notify your doctor if any concerns are noted.
  3. Consumers may contact 8th Avenue Pharmacy at (347) 893-4227. You can also contact them via email at 8avepharmacy@gmail.com.
  4. If you are currently experiencing or have experienced an adverse reaction to the tea (listed above), notify your physician immediately and notify the FDA by calling 1-800-332-1088 or completing an online reporting form.
  5. Contact MedWaste Management for information and assistance with disposing of the recalled tea. Because the drugs found in the tea are not included on the FDA’s flush list, they are disposed of like other drugs.

Retailer

  1. Examine all inventory and remove stock affected by the recall immediately.
  2. Contact 8th Avenue Pharmacy at (347) 893-4227, or you can utilize 8avepharmacy@gmail.com to contact them via email. Notify them of any recalled product that has already been sold to consumers.
  3. Notify affected consumers of recalled product that they have already or will receive.
  4. Contact MedWaste Management for information and assistance with disposing of the recalled tea.

Wholesaler

  1. Examine all inventory and remove stock affected by the recall immediately.
  2. Contact 8th Avenue Pharmacy at (347) 893-4227, or you can utilize 8avepharmacy@gmail.com to contact them via email. Notify them of any recalled product that has already been shipped to retailers.
  3. Notify affected retailers of recalled product that they have already or will receive.
  4. Contact MedWaste Management for information and assistance with disposing of the recalled tea.

 

We are MedWaste Management – California’s medical waste disposal experts!

Established in 2008, MedWaste Management fills a need for compliant and safe medical waste disposal to the healthcare industry and the general public alike. We publish this blog to spread useful and practical information to help you stay safe, smart, and healthy!

Call us with any questions or to start service at (866) 254-5105. We are always happy to help!

Check out our services and other great resources in the links below.

Medical Waste Disposal Services

MedWaste’s Blog Index

Medical Waste Regulations

MedWaste’s Product Store

Learn How To Properly Manage & Dispose of Household Medical Waste

 

Tammy McKinney, Nurse Writer

 

Tammy McKinney, RN, founder of HelpfulHospiceNurse, is a healthcare writer and seasoned registered nurse. With experience in acute care, long-term care, rehabilitation, drug & alcohol, and hospice & palliative care, she combines her medical understanding with her love for writing to educate and inform the public on various health-related topics. You can view a snippet of her portfolio here or contact her directly on LinkedIn!

 


Leave a Reply

Your email address will not be published. Required fields are marked *

I know I can count on you all to collect everything and do it safely.

You are a great company to work with. At our pharmaceutical production laboratory. We have gallons of leftover pharmaceutical waste that are a headache for our techs to deal with. I know I can count on you all to collect everything and do it safely. I’m pleased with the personal service.

M

Mitchell Adam

Got questions? Need our services?

We’ll get back to you by tomorrow — latest!

Fill the form